Sunday, June 10, 2012

Histamine intolerance and Meniere’s disease


A common thread on this Meniere’s disease blog is the connection between this disorder and allergies. I continue to see comments from folks who suffer from both. One of the comments came from Kelly this week.

Comment from Kelly Hi everyone; I've been suffering from Meniere’s for two years. Constant vertigo and vision issues, neck pains and everything else. I'm currently investigating histamine intolerance. It is recognized in Europe as a disease but not in America. Meniere’s is listed as a secondary symptom of histamine intolerance. Google it and learn all about it. It's worth trying.
Good luck and God bless you all!!
Kelly

According to webmd dot com histamine is a naturally occurring substance that is released by the immune system after being exposed to an allergen. Histamine is responsible for many of the symptoms of an allergy. And naturally an antihistamine is the mmedication that prevents symptoms of congestion, sneezing and itchy, runny nose by blocking histamine receptors.

From what I have read histamine intolerance can bring about allergy like symptoms, which is initially caused by eating certain foods that contain histamines.



Feel free to comment and please subscribe to my RSS Feed

Thanks

11 comments:

  1. I'm very interested to know more about this. Will this intolerance actually cause the fluid buildup in the inner ear?

    ReplyDelete
  2. I wanted to ask a question to David, was trying to find an email address. Anyway, could you tell me if you are still taking T-Bio and what are you thoughts about it? I'm considering purchasing it, but don't have the money to waste if it doesn't provide relief. Deborah

    ReplyDelete
  3. Hi Deborah,
    I did take it while but then I stopped. I can't really say whether it helped me or not. But you might want to give it a try it does seem to help some folks
    David

    ReplyDelete
    Replies
    1. I looked at it online, and T-Bio seems to have all the supplements in it that my ENT used to recommend for Meniere's and tinnitus. It can't hurt to try it for awhile. Deborah, is is prohibitively expensive? (The one thing I didn't think to check was the price!)

      Delete
    2. No Peggy, its cheap compared to some things they advertise for dizziness, etc. It was listed for 15.00 for 60 tablets. I've tried so many things, I don't want to waste money if it is not legitimate. Deborah

      Delete
  4. I have suffered from vertigo for years, I always knew it was to do with food, but didn't realise it was histamine intolerance. Since I made this discovery I have found several ways to combat it. The most effective was going on a raw food diet for a couple of days, that worked wonders and was the best result, and secondly taking Histame capsules, which are quite expensive but do give some fairly immediate relief and I keep them for emergencies, and thirdly Quercetin and Bromelain with are much more affordable, but need to be taken for ever. Of course if your Meniere's problem is not caused by excessive histamine then these things will not help.

    ReplyDelete
  5. Histamine is a substance that exists in food naturally. Normally your digestive organs make sure that not too much biogenic amines are released into your blood circulation. If this barrier is not functioning properly, are too many biogenic amines in the blood, which gives physical responses.

    ReplyDelete
  6. How do you know if you are histamine intolerant? If thats the case, can you then take Serc (which is a histamine) or are you better of not to?

    ReplyDelete
    Replies
    1. Can this histamine be detected in blood work? My histamine level (a risk factor for heart disease) was very low. Is this the same test?

      Delete
    2. I'm not sure if there is a blood test for histamine, I'd have to look it up
      David

      Delete
  7. I would say you can try Serc unless you are prone to severe allergic reactions, such as asthma. I do have asthma, and Serc seemed to make my symptoms worse, so I stopped taking it.

    Ask your doctor about it when you get the Rx to get a compounding physician to make it for you. Assuming you are in the U.S., you won't be able to get it any other way unless you trust the Internet to get you safe drugs from Europe. My doctor was very surprised to hear I had a reaction to it, so I think it's rare. Give it a shot.

    ReplyDelete